MAUDE Adverse Event Report: WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC; CATHETER. STRAIGHT

WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC; CATHETER. STRAIGHT
Model Number 40014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Examination of three unused, returned samples from the same catheter box and lot (manufactured 2016) showed deficiency matching the description by the reporter.Possible caused during packaging.The packaging machinery was replaced in 2018.
 
Event or Problem Description
Event occured in (b)(6).According to the reporter, the nurse noted that blood came out when the nurse removed the urinary catheter from the patient after bladder emptying.At that point, the nurse saw that the catheter end was sharp and that there was a piece of the catheter tip missing.According to the manufacturer's understanding, from the description provided by the reporter, the missing part, i.E.The catheter tip, was left in the catheter packaging and not inserted into the patient.The bleeding was said having lasted 6 hours after catheterisation, but did not re-occur after that.No negative outcome has been observed following the event.

Brand Name
LOFRIC
Common Device Name
CATHETER. STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB
aminogatan 1
p.o. box 14
moelndal, sweden SE-43 121
SW  SE-43121
MDR Report Key8296047
Report Number3009632672-2019-00002
Device Sequence Number16642185
Product Code EZD
UDI-Device Identifier07392532131844
UDI-Public07392532131844
Combination Product (Y/N)N
PMA/510(K) Number
K113424
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Model Number40014
Device Catalogue Number40014
Device Lot Number181630
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient Weight70